Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child have been vomiting. Have prescribed calcium and iron suplements for weight gain. How to stop this?

Hello sir my baby is 11 month old n 7 and half kgs weight. Doctor has given her calcium n iron suplements as she has nt put on weight frm 3 months. Otherwise she is active baby. Now she vommits once or twice a day. She does nt eat properly n gets distracted easily. Wt shd we do so tht she eats well stops vommiting n gains weight
Asked On : Tue, 16 Apr 2013
Answers:  3 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query.
Sometimes calcium and iron supplementation causes acute gastritis.
I suggest you to take her to pediatrician for re evaluation as she may need some antiemetic.
Stop supplementation for few days.
For weight gain ,give her proper diet which includes fruits,boiled vegetables.rice porridge with curd,
milk with biscuits .Frequent and small meals are to be given.
Child takes some time to develop taste to different food items.You have to be patient with him.

Wishing your baby good health.
God bless.
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. S. Jegadeesan's  Response

For the girl baby 8 kg is the normal weight at the age of 1. your baby weight is normal. As per your statement your child is gaining wt after giving the medications. As she is having vomiting and loss of appetite now, temporarily stop those medications. if your child's complaints are associated with constipation, you have to find out the cause and treat accordingly. Anti emetics, gastric motility drugs and appetizer may stop all problems. Iron and calcium is not absolutely indicted if your child is having normal wt gain, not anaemic, First stop the medications and consult your dr

Best wishes
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

Those iron drops can be responsible for acute gastritis. So I request you to stop them for a few days.

If vomiting persists antiemetics prescribed by your doctor may be of some use.

For weight gain you will have to feed your baby with high calorie food rich in proteins and vitamins.

Do not force feed her.

Hope this helps.
Take care.
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor